Pennsylvania, 2004Flash Flood in Pennsylvania, August 30, 2004
August 30, 2004 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 30, 2:19 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 30, 2:19 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 AM EDT MON AUG 30 2004
.AVIATION...
SOUTHERLY FLOW...ISOLATED RAIN SHOWERS AND RAIN FROM EARLIER TODAY
WILL MAINTAIN MOIST LOW LEVEL CONDS ACROSS THE REGION AND SUPPORT
WIDESPREAD MVFR TO LOCALIZED IFR VIS DUE TO FOG/HAZE OVERNIGHT.
POCKETS OF HAZE WILL CONTINUE THROUGH THE DAY. ISOLATED TO SCT
SHOWERS/TSTMS WILL BE POSSIBLE THROUGH THE FCST PD ...MORE SO THIS
AFT AND TONIGHT AS SLOW MVG COLD FRONT AND REMNANTS OF GASTON AFFECT
THE REGION.
&&
.SHORT TERM (TODAY)...
THE STORY REMAINS THE SAME AS STALLED BOUNDARY AND RIBBON OF
MDT-HIGH PWATS (1.5 TO 1.75) AND INSTABILITY COMBINE TO PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
ACROSS CENTRAL PA. THE GOOD NEWS IS THAT ZONAL FLOW ALOFT WILLARRIVE
AND NUDGE BOUNDARY EASTWARD LATER TODAY AND TONIGHT...BRINGING AN
END TO THE HEAVY RAIN THREAT. RICH MOISTURE LIFTING NORTHWARD FROM
TROPICAL STORM GASTON ONLY EXPECTED TO SKIRT FAR SOUTHEAST SECTIONS
ENHANCING WHAT IS ALREADY A LOCALLY HEAVY RAIN THREAT FOR TONIGHT.
DAY SHIFT MAY NEED TO CONSIDER FFA ISSUANCES FOR OVERNIGHT AS THIS
DEEPER MOISTURE FOCUSES ON THE EASTWARD PROGRESSING BOUNDARY.
&&
.LONG TERM (TONIGHT THROUGH SUNDAY)...
SHOWERS WILL END ACROSS NORTHWEST SECTIONS LATE TONIGHT AS LAYER PWS
DECREASE BELOW 0.75 LATE...AGAIN THANKS TO THE ARRIVAL OF DRIER
ZONAL FLOW. TUESDAY WILL BE A TRANSITIONAL DAY ACROSS THE CENTRAL
AND EAST AS DRIER AIR GRADUALLY FILTERS IN THROUGHOUT THE DAY. WINDS
EXPECTED TO TURN MOSTLY FROM THE NORTH AS REMNANTS OF GASTON MERGE
WITH THE FRONT WITH A LOW CENTER TRACKING TOWARDS CAPE COD.
THUS...BREEZY AND MUCH MORE COMFORTABLE CONDITIONS IN STORE TUESDAY
AFTERNOON EVERYWHERE.
WARM AND DRY CONDS EXPECTED TO PREVAIL FOR THE REMAINDER OF THE WEEK
ON WEST/NORTHWEST FLOW ALOFT WITH 5H HEIGHTS REMAINING AROUND 588
DM. SOME HINT OF A BACKDOOR FRONT THU-FRI AS SFC HIGH TRACKS ACROSS
QUEBEC...NORTHERN MAINE AND THEN OFFSHORE SOUTHERN NEW ENGLAND
INDUCING EASTERLY FLOW ACROSS THE MIDATLANTIC REGION. THIS A LOW
PROBABILITY EVENT AT THIS TIME...AND WILL MAINTAIN PERSISTENCE FOR
THE 7-DAY FORECAST THIS MORNING BUT SOMETHING TO WATCH THIS WEEK...
IN ADDITION TO HURRICANE FRANCES WHICH IS STILL PROJECTED TO CROSS
THE BAHAMAS THU-FRI AND CURL NORTHWARD TOWARDS THE SOUTHEASTERN U.S.
COAST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION/SHORT TERM...GARTNER
LONG TERM...DEVOIR
Hazardous weather outlook, Aug 29, 11:29 AM EST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT SUN AUG 29 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-301627-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
1229 PM EDT SUN AUG 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL FOCUS
ALONG A STALLED FRONTAL BOUNDARY ACROSS CENTRAL AND WESTERN PORTIONS
OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND TONIGHT. A FLOOD WATCH HAS
BEEN POSTED FOR THE WESTERN HALF OF CENTRAL PENNSYLVANIA THROUGH 900
PM THIS EVENING. IN ADDITIONAL...SOME OF THE THUNDERSTORMS MAY
STRENGTHEN TO AROUND SEVERE LEVELS...PRODUCING BRIEF WIND GUSTS
AROUND 60 MPH. LARGE HAIL WILL BE A LESSER THREAT SINCE TEMPERATURES
ARE QUITE WARM THROUGH THE MID LEVELS OF THE ATMOSPHERE.
@0059
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY:
THE REMNANTS OF TROPICAL STORM GASTON...CURRENTLY CENTERED JUST NORTH
OF CHARLESTON SOUTH CAROLINA...WILL MOVE SLOWLY NORTH OVER THE
INTERSTATE 95 CORRIDOR THROUGH MONDAY NIGHT. LOCALLY HEAVY RAIN OF
OVER 2 INCHES IS POSSIBLE MONDAY AND MONDAY NIGHT ACROSS THE LOWER
SUSQUEHANNA VALLEY...WHICH WILL BE CLOSEST TO THE STORMS PATH. A
FLOOD WATCH MAY BE ISSUED LATER TODAY FOR MUCH OF THE SUSQUEHANNA
RIVER VALLEY...WHICH WOULD LIKELY BE VALID MONDAY AND MONDAY NIGHT.
Flash Flood, McKean
- When
- August 30, 4:00 AM EST to 9:18 AM EST
- Where
- McKean County, Bradford
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding in McKean County, mainly in the city of Bradford and in Foster Township. Numerous roads were closed due to high water and mudslides.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Hail in Texas, August 30, 2004$365,000 · 1.75 in hail · 7 events
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Tornadoes in Virginia, August 30, 2004$110,000 · F0 · 16 events
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421310.